Alert archive / Texas / High Wind Warnings in 2020
High Wind Warning 10, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this high wind warning at Feb 11, 2020, 4:40 PM CST for Culberson County, Texas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 11, 2020, 4:40 PM CST (22:40 UTC)
- Expired
- Feb 11, 2020, 8:12 PM CST
- In force
- 4 hr
- Issued by
- NWS Midland/Odessa, TX
County Culberson County, TX
The radar
The El Paso radar (KEPZ), 212 km from the middle of the area, began a volume at 22:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 10.7 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 15 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 1369 m above ground
- 0-6 km bulk shear
- 93 kt
- 0-1 km storm-relative helicity
- 143 m²/s²
- 0-3 km storm-relative helicity
- 285 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
091 WWUS74 KMAF 112240 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 440 PM CST Tue Feb 11 2020 TXZ270-271-120300- /O.NEW.KMAF.HW.W.0010.200211T2240Z-200212T0300Z/ Guadalupe Mountains Above 7000 Feet- Guadalupe and Delaware Mountains- Including the cities of Guadalupe Mountains NP and Pine Springs 340 PM MST Tue Feb 11 2020 ...HIGH WIND WARNING IN EFFECT UNTIL 8 PM MST THIS EVENING... * WHAT...Northeast winds 35 to 45 mph with gusts up to 55 mph. * WHERE...Guadalupe and Delaware Mountains in Texas. * WHEN...Until 8 PM MST this evening. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ For more information from the National Weather Service visit https://weather.gov/maf
1 follow-up statement
994 WWUS74 KMAF 120212 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 812 PM CST Tue Feb 11 2020 TXZ270-271-120315- /O.CAN.KMAF.HW.W.0010.000000T0000Z-200212T0300Z/ Guadalupe Mountains Above 7000 Feet- Guadalupe and Delaware Mountains- Including the cities of Guadalupe Mountains NP and Pine Springs 712 PM MST Tue Feb 11 2020 ...HIGH WIND WARNING IS CANCELLED... Wind speeds have fallen below warning criteria across the Guadalupe mountains, including Guadalupe Pass. Winds will continue to slowly decrease through the evening. $$ For more information from the National Weather Service visit https://weather.gov/maf
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind warning went out at Feb 11, 2:19 PM CST, 2 hours 21 minutes earlier.
Area forecast discussion, Feb 11, 2:19 PM CST, 2 hours 21 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
219 PM CST Tue Feb 11 2020
.DISCUSSION...
Cold air continued to advect into southwest Texas and southeast
New Mexico this afternoon with temperatures also suppressed by
cloudy skies across the region. Temperatures remained near
freezing or slightly below over parts of southeast New Mexico and
southwest Texas with areas of fog and drizzle. Light snow and
some sleet has also been reported in southeast New Mexico with
snow increasingly dominant in the Guadalupe Mountains through
central Eddy County.
Upper low moving across southern Arizona this afternoon will
approach the region this evening before lifting northeast toward
the Panhandle of Texas late tonight. Best lift associated with
system will be from southeast New Mexico northeast into the south
plains. Consequently, expected precipitation amounts will be more
significant in southeast New Mexico with typical liquid
equivalent precipitation amounts around 1/4 inch in that area with
most of southwest Texas typically seeing 1/10 inch or less.
Temperature profiles are expected to become generally conducive
for primarily snow in southeast New Mexico this afternoon and
evening, while elsewhere, snow is less certain and more likely to
occur later tonight if at all. Snowfall totals in southeast New
Mexico will generally be 1 to 3 inches with the heavier totals in
the Guadalupe Mountains. A mix will be possible across the Permian
Basin and higher terrain with generally light accumulations of
ice and/or snow possible. A Winter Weather Advisory will be issued
to replace the Winter Storm Watch for the Guadalupe Mountains and
much of southeast New Mexico. Though any freezing or frozen
precipitation amounts are expected to be light across the Permian
Basin, a Winter Weather Advisory will also be in effect for this
area due to the potential impact of light ice accumulations on
travel.
In the wake of the upper level system, precipitation will exit the
area Wednesday morning. Temperatures will warm significantly
Wednesday with highs only slightly below normal. Though it will
remain cool through the end of the week, cold air will be shunted
north of the area over the weekend with dry conditions prevailing
allowing temperatures to edge above normal.
&&
.PRELIMINARY POINT TEMPS/POPS...
Big Spring 32 55 27 49 / 80 10 0 0
Carlsbad 30 53 26 52 / 90 0 0 0
Dryden 40 65 34 61 / 70 10 0 0
Fort Stockton 33 57 31 54 / 70 0 0 0
Guadalupe Pass 29 43 29 43 / 80 0 0 0
Hobbs 28 50 23 46 / 90 0 0 0
Marfa 32 51 23 54 / 50 10 0 0
Midland Intl Airport 31 54 29 48 / 80 0 0 0
Odessa 30 54 29 50 / 70 0 0 0
Wink 30 57 27 52 / 70 0 0 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...Winter Weather Advisory until 5 AM MST Wednesday for Central Lea
County-Eddy County Plains-Guadalupe Mountains of Eddy
County-Northern Lea County.
Winter Weather Advisory until 5 AM MST Wednesday for Southern
Lea County.
TX...Winter Weather Advisory until 6 AM CST /5 AM MST/ Wednesday for
Borden-Dawson-Gaines-Guadalupe Mountains Above 7000 Feet-
Guadalupe and Delaware Mountains-Scurry.
Winter Weather Advisory until 6 AM CST Wednesday for Andrews-
Howard-Martin.
&&
05Hazardous weather outlook, Feb 11, 2:05 PM CST, 2 hours 35 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 205 PM CST Tue Feb 11 2020 NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082- 270>282-122015- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler- Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell- Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains- Davis Mountains Foothills-Central Brewster County-Chisos Basin- Presidio Valley-Lower Brewster County- 205 PM CST Tue Feb 11 2020 /105 PM MST Tue Feb 11 2020/ This Hazardous Weather Outlook is for portions of southeast New Mexico, southwest Texas, and western Texas. .DAY ONE...This Afternoon and Tonight A Winter Weather Advisory is in effect for the Guadalupe and southeastern New Mexico, and the northern Permian Basin through tonight. A wintry mix of light freezing drizzle, freezing rain, sleet, and snow could produce hazardous travel conditions. Ice accretion will be light, and mainly on bridges, overpasses, and other elevated surfaces. Snow accumulations will be light, except in western Eddy County where isolated locations in the Guadalupe Mountains could receive up to 4 inches. .DAYS TWO THROUGH SEVEN...Wednesday through Monday No widespread hazardous weather is expected. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... https://weather.gov/midland
In the hours before
Local storm report, Feb 11, 2:57 PM CST, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Midland/Odessa TX
257 PM CST TUE FEB 11 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1120 AM NON-TSTM WND GST 4 S PINE SPRINGS 31.83N 104.81W
02/11/2020 M60 MPH Culberson TX ASOS
&&
DHThe office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 11, 4:07 AM CST | Winter Weather Advisory | MAF | Andrews, Borden, Culberson, Dawson, Gaines, Howard and 2 more | 24 hr |
Nearby
High Wind Warnings in Texas, 2020Every high wind warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.